Texas, 2024Flash Flooding in Texas, June 12, 2024
June 12, 2024 · NWS FWD · 4 events in 2 counties and zones
Overnight convection organized into a cluster of storms that produced flooding in Bell and Milam counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Overnight convection organized into a cluster of storms that produced flooding in Bell and Milam counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 4:30 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 12, 4:30 AM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
530 AM CDT Wed Jun 12 2024
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
Showers and isolated storms initially developed near the I-20
corridor, but have shifted south into Central Texas as the upper
low responsible for the precipitation drops farther south and east
with time. This trend will continue through the day, with
convection eventually ending by this evening. The current forecast
is in good shape with only minor grid adjustments needed in this
update.
30
Previous Discussion:
/Through Thursday/
An upper low can be spotted on the latest water vapor satellite
loop spiraling over North Texas this evening. A strengthening
ridge over the Southern Rockies will push the low southeast from
North Texas into East Texas overnight, then through Louisiana on
Wednesday. Isolated showers and thunderstorms just west of the DFW
Metroplex continue to develop near the low center. Calling it a
low level jet would be a stretch, but an uptick in 925mb winds
(20-25 MPH) should be enough to generate additional showers and
storms during the overnight period, with development generally
along and south of the I-20 corridor. Activity will develop
farther south with time overnight through Wednesday as the upper
low treks farther south and east. Locally heavy rain would be the
main concern with any storm based on the exceptionally moist and
modestly unstable airmass in place. Not everyone will see rain,
however, due to the spotty nature of the convection.
All precipitation will shift south of the region Wednesday
evening as the low heads for the Gulf and the ridge begins an
eastward expansion into the Southern Plains. The ridge will shut
off our rain chances and bring a return to more typical summer
weather for Texas. It will be a touch warmer Wednesday afternoon
with highs mainly in the 85 to 90 degree range, followed by even
warmer weather on Thursday with afternoon highs mainly 90 to 95
degrees. We will fall short of Heat Advisory criteria, though
Thursday afternoon heat indices of 95 to 100 will be common across
the board.
30
&&
.LONG TERM... /Issued 317 AM CDT Wed Jun 12 2024/
/Thursday Night through Tuesday/
Mid level ridging will be in place across the Plains by Friday
with a warm end of the week and weekend expected. A compact
shortwave trough will eject out of the Four Corners region and
into the Plains on Saturday which will dampen the ridging across
North Texas, but moisture will be limited and stronger forcing for
ascent will be well removed. While we may see a degree or two
shaved off of afternoon highs Saturday and Sunday, we'll still be
well into the 90s.
The weakness in the ridging will persist into early next week
coincident with a westward moving inverted trough associated with
deeper tropical moisture. This feature will spread westward across
the Gulf around the periphery of strengthening ridging over the
southeast U.S.through Tuesday. As it does, a slug of 2.5"+ PWs
late Monday afternoon and again on Tuesday. This increased deep
layer moisture combined with typical afternoon heating should lead
to an appreciable increase in convection across southeast TX both
afternoons. While it remains to be seen whether any organized
tropical development can occur, there is certainly an increasing
probability that coastal showers/storms can push farther inland
both Monday and Tuesday. We'll have generally low PoPs for now on
both days, mainly across our southeast counties, but we'll
continue to monitor this feature over the coming days. Otherwise,
temperatures will generally run a few degrees above seasonal
norms through early next week.
Dunn
&&
.AVIATION... /NEW/
/12Z TAFs/
Convection has shifted south into Central Texas, and will merely
keep VCSH in the Metroplex TAFs for another hour to account for
any lingering rain showers. KACT will encounter occasional showers
and storms through the morning, with activity ending this
afternoon. Once the precipitation ends, VFR is expected for the
rest of the forecast period, along with a shift to light southeast
winds.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 90 73 94 73 95 / 5 0 0 0 0
Waco 87 72 92 71 92 / 30 5 0 0 0
Paris 88 67 92 68 93 / 0 0 0 0 0
Denton 89 70 93 70 95 / 5 0 0 0 0
McKinney 89 70 92 69 94 / 5 0 0 0 0
Dallas 90 73 95 72 95 / 5 0 0 0 0
Terrell 88 70 92 68 93 / 5 0 0 0 0
Corsicana 89 71 93 71 95 / 20 5 0 0 0
Temple 87 72 93 71 93 / 40 5 0 0 0
Mineral Wells 88 70 93 70 95 / 10 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 12, 1:48 AM CST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
248 AM CDT Wed Jun 12 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130800-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
248 AM CDT Wed Jun 12 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Scattered showers and a few thunderstorms will continue today mainly
south of I-20 into Central Texas. Lightning and locally heavy
rainfall will be the main threats.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
On Monday and Tuesday of next week, sea breeze thunderstorms may
approach areas as far inland as Centerville and Palestine.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flash Flood, Bell
- When
- June 12, 6:01 AM CST to 10:00 AM CST
- Where
- Bell County, 0.41 mi NNE of Holland to 0.39 mi SSW of Holland
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.886, -97.398
The local volunteer fire department reported Highway 95 was impassable in Holland due to high water.
Flash Flood, Bell
- When
- June 12, 6:15 AM CST to 10:00 AM CST
- Where
- Bell County, 1.64 mi WNW of Sommers Mill to 0.75 mi NNE of Salado
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.975, -97.457
Local emergency management reported several roads near Sulphur Wells Road were impassable due to floodwaters.
Flash Flood, Bell
- When
- June 12, 6:30 AM CST to 10:00 AM CST
- Where
- Bell County, Holland to 0.35 mi WSW of Holland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 30.880, -97.400
Social media images and video from a trained spotter showed high water across multiple streets in Holland.
Flash Flood, Milam
- When
- June 12, 10:17 AM CST to 10:30 AM CST
- Where
- Milam County, 4.5 mi SW of Edgeworth to 1.97 mi WNW of Buckholts
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.910, -97.190
Local emergency management reported CR 125 north of Buckholts had water over the road and was nearly impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 12 to 13, 2024$2.1 million · EF2 · 94 events
- Wildfire in Arizona, June 12 to 15, 2024$3.0 million · 1 event
- Damaging Winds in Iowa, June 12, 2024$171,000 · 65 kt wind · 10 events
- Damaging Winds in Wisconsin, June 12, 2024$91,000 · 56 kt wind · 4 events
- Flash Flood and Hail in Iowa, June 12, 2024$40,000 · 3.5 in hail · 9 events
- Hail and Damaging Winds in Minnesota, June 12, 20241.75 in hail · 29 events
- Tornado in Florida, June 12, 2024EF1 · 1 event
- Flooding in Florida, June 12, 2024$30,000 · 2 events
- Hail and Damaging Wind in South Dakota, June 12, 20242 injured · 1 in hail · 3 events
- Hail and Damaging Winds in Minnesota, June 12, 20242 in hail · 11 events
- Hail and Damaging Wind in South Dakota, June 12, 20241.75 in hail · 10 events
- Rip Current in South Carolina, June 12, 20241 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196685, 1196686, 1196688, 1196689.